Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 53, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Dec 6, 2004, 2:30 PM CST for Callahan County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 2:30 PM CST (20:30 UTC)
- Expired
- Dec 6, 2004, 2:45 PM CST
- In force
- 15 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Callahan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 11:55 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 062030 TORSJT TXC059-062045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CST MON DEC 6 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... CALLAHAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 245 PM CST * AT 228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PUTNAM...OR ABOUT 11 MILES EAST OF BAIRD...MOVING NORTHEAST AT 55 MPH. * THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN CALLAHAN COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR NORTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CST MONDAY AFTERNOON FOR WESTERN TEXAS. LAT...LON 3242 9931 3226 9923 3230 9913 3246 9914 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Dec 6, 11:00 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 6, 11:00 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1100 AM CST MON DEC 6 2004 .UPDATE UPPER LOW NEAR EL PASO CONTINUES TO BARREL EASTWARD. LINE OF STORMS HAS DEVELOPED FROM FORT STOCKTON...TO MIDLAND TO LUBBOCK. LINE WAS MOVING EAST AROUND 40 MPH...WITH INDIVIDUAL STORMS MOVING NORTHEAST AT 60 MPH. POTENTIAL FOR WIND DAMAGE EXISTS AS STORMS MOVE INTO THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON. DYESS AND SAN ANGELO VAD WINDS SHOWING WINDS OF 55 MPH JUST 1200 FT ABOVE THE GROUND...AND STORMS COULD POTENTIALY MIX THOSE WINDS TO THE GROUND. HAIL ALSO POSSIBLE WITH LOW FREEZING LEVELS...AND AN ISOLATED TORNADO ALSO POSSIBLE. SPOTTER ACTIVATION WILL BE LIKELY IN THE BIG COUNTRY AND CONCHO VALLEY THIS AFTERNOON. WITH SPEED OF LINE...STORMS SHOULD BE JUST WEST OF A BIG LAKE...STERLING CITY...COLORADO CITY...SNYDER LINE AT NOON. LINE SHOULD MOVE INTO SAN ANGELO AND ABILENE AREAS 2 TO 3 PM. MAY SEE A FEW STORMS DEVELOP AHEAD OF THE LINE. 04 .PREVIOUS DISCUSSION... .SHORT TERM... AN UPPER LEVEL TROUGH IS CURRENTLY MOVING THROUGH SOUTHERN ARIZONA AND NORTHERN MEXICO AS SEEN ON WATER VAPOR IMAGES. THIS IS HELPING THE UPPER FLOW TO BECOME MORE AMPLIFIED AND DIFLUENT. THE MAIN CONCERN IN THE FORECAST TODAY WILL BE THE SEVERE WEATHER THREAT. CURRENT SURFACE ANALYSIS SHOWS THAT THE BEST MOISTURE REMAINS ALONG THE TX COAST AND INTO THE EAST TX. LOW LEVEL SOUTHERLY FLOW IS EXPECTED TO INCREASE DURING THE MORNING AS THE UPPER TROUGH APPROACHES THE REGION AND THIS SHOULD HELP RETURN MOISTURE INTO CENTRAL TX. LOWER 60F DEWPOINTS MAY PUSH INTO THE NW HILL COUNTRY AND HEARTLAND PROBABLY AFTER NOON AS THE LLJ INCREASES. THE MOISTURE IS NOT EXPECTED TO PUSH MUCH FARTHER WEST DURING THE DAY AS BY AFTERNOON A PACIFIC FRONT WILL BEGIN TO PUSH EAST. COLD AIR ALOFT WITH THE UPPER TROUGH WITH SURFACE DEWPOINTS IN THE UPPER 50S ACROSS MUCH OF WEST CENTRAL TX MAY SUPPORT CAPES IN THE 1000-2000 RANGE. WITH THE LLJ EXPECTED TO INCREASE BY 18Z TODAY...SHEAR SHOULD BE SUPPORTIVE OF STORM ORGANIZATION. THE BEST SHEAR AND INSTABILITY COMBINATIONS ARE EXPECTED TO BE EAST OF THE HEARTLAND DURING THE AFTERNOON AND NEAR THE WARM FRONT. STILL HELICITY VALUES NEAR 200- 400 MAY STILL BE POSSIBLE THIS AFTERNOON WITH CAPE NEAR 1000-1500. IT IS POSSIBLE THAT WITH THE LINEAR FORCING OF THE FRONT TO GET A SQUALL LINE WITH SOME ROTATING CELLS ALTHOUGH THE LOW LEVEL FLOW MAY BE SOMEWHAT VEERED. THE MAIN THREATS SHOULD BE HIGH WINDS AND HAIL GIVEN LOWERING FREEZING LEVELS. AFTER 00Z TUE...MOST OF THE SEVERE WEATHER THREAT WILL BE EAST OF OUR AREA WITH THE PACIFIC FRONT PUSHING THROUGH AND USHERING IN DRIER AIR. && .LONG TERM... THE REST OF THE WEEK LOOKS RATHER DRY. THE NEXT TROUGH PER THE GFS IS EXPECTED TO SWING THROUGH WEDNESDAY INTO THURSDAY. A DRY SLOT WITH THIS SYSTEM SHOULD KEEP THE MOISTURE TO OUR EAST AND AS A RESULT ALLOW FOR LOW POPS IF ANY. HIGH PRESSURE SHOULD PERSIST INTO THE WEEKEND. THE GFS STILL HINTS AT A STRONG COLD FRONT TO PUSH THROUGH LATE SUNDAY INTO MONDAY. SEEMS THAT THE GFS HAS BEEN DELAYING THE FRONT SOME COMPARED TO PREVIOUS RUNS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 42 61 40 / 80 10 0 0 SAN ANGELO 67 42 64 40 / 70 10 0 0 JUNCTION 69 41 67 37 / 50 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08/10
Hazardous weather outlook, Dec 6, 1:41 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 141 PM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-072030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 141 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH THE SOUTHEAST HALF OF WEST CENTRAL TEXAS IN THE MID TO LATE AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG WINDS. THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL TO PENNY SIZE. THIS EVENT IS ONGOING. PLEASE REFER TO THE LATEST SEVERE WEATHER STATEMENTS AND WARNINGS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED SOUTH AND EAST OF A HASKELL TO SAN ANGELO TO OZONA LINE IN THE MID TO LATE AFTERNOON. NO SPOTTER ACTIVATION IS ANTICIPATED FROM THIS EVENING...THROUGH THE END OF THE WEEK. 14
In the hours before
Special weather statement, Dec 6, 10:57 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 AM CST MON DEC 6 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061956- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 1057 AM CST MON DEC 6 2004 ...SEVERE THUNDERSTORMS POSSIBLE FROM NOON TO 4 PM TODAY... AT 1110 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT EXTENDED FROM JUST WEST OF POST TO MIDLAND AND CONTINUED SOUTH...MOVEMENT WAS EAST AT 40 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST ALONG THE LINE AT 60 MPH. AT 1019 AM...THE PUBLIC REPORTED DAMAGING WINDS IN EXCESS OF 60 MPH IN GOLDSMITH...LOCATED ABOUT 25 MILES WEST OF MIDLAND. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. A FEW STORMS MAY ALSO PRODUCE LARGE HAIL AND ISOLATED TORNADOES...ESPECIALLY OVER THE EASTERN SECTIONS OF WEST CENTRAL TEXAS. THESE STORMS WILL REACH A LINE FROM ROBY TO SWEETWATER TO STERLING CITY TO MERTZON BY 1215 PM. STAY TUNED FOR POSSIBLE WARNINGS. EMERGENCY MANAGERS AND SPOTTERS...SPOTTER ACTIVATION WILL BE LIKELY.
Local storm report, Dec 6, 1:18 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
118 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST ROBERT LEE 31.89N 100.48W
12/06/2004 62 MPH COKE TX TRAINED SPOTTER
&&
BRAZZELLLocal storm report, Dec 6, 1:26 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
126 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST MILES 31.60N 100.18W
12/06/2004 70 MPH RUNNELS TX TRAINED SPOTTER
POWER LINES WERE DOWNED IN MILES.
&&
PCAPERSLocal storm report, Dec 6, 2:03 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
203 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST ABILENE 32.45N 99.73W
12/06/2004 60 MPH TAYLOR TX BROADCAST MEDIA
POWER LINES WERE REPORTED DOWNED IN THE CITY OF ABILENE.
&&
PCAPERSThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 12:09 PM CST | Severe Thunderstorm Warning | SJT | Irion | 51 min |
| Dec 6, 12:40 PM CST | Severe Thunderstorm Warning | SJT | Tom Green | 60 min |
| Dec 6, 12:47 PM CST | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| Dec 6, 12:49 PM CST | Severe Thunderstorm Warning | SJT | Coke | 56 min |
| Dec 6, 1:06 PM CST | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 39 min |
| Dec 6, 1:17 PM CST | Severe Thunderstorm Warning | SJT | Runnels | 58 min |
| Dec 6, 1:23 PM CST | Severe Thunderstorm Warning | SJT | Jones | 52 min |
| Dec 6, 1:42 PM CST | Severe Thunderstorm Warning | SJT | Taylor | 33 min |
| Dec 6, 1:49 PM CST | Severe Thunderstorm Warning | SJT | Coleman | 41 min |
| Dec 6, 1:58 PM CST | Severe Thunderstorm Warning | SJT | Callahan | 47 min |
| Dec 6, 2:19 PM CST | Severe Thunderstorm Warning | SJT | Brown | 56 min |
| Dec 6, 2:36 PM CST | Tornado Warning | SJT | Brown | 39 min |
| Dec 6, 4:08 PM CST | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 37 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.